Adverse drug reactions or side effects are usually expected, dose dependent, and occur at therapeutic doses. Anaphylactic and anaphylactoid reactions are unexpected and dose independent and can occur at the first exposure to drugs used during anesthesia. Perioperative anaphylaxis is a severe and rapid clinical condition that can be lethal even in previously healthy patients. The initial diagnosis of anaphylaxis is presumptive. A precise identification of the drug responsible for the adverse reaction is more difficult to establish in the case of anaphylactoid reaction because the adverse reaction could result from additive side effects of different drugs injected simultaneously. The timing of the reaction in relation to events, e.g. induction, start of surgery, administration of other drugs, i.v. fluids, is essential for the diagnosis. Generally, reactions are predominant in the induction and recovery phases, and manifested mainly as cutaneous symptoms. Reactions to drugs coincide with the phases when they are administered. Reactions to antibiotics are more frequent in the induction phase, to neuromuscular agents in the initiation and maintenance phases and to non-steroidal anti-inflammatory agents in the recovery phase. The differential diagnosis of any adverse reaction during or following anesthesia should include the possibility of anaphylaxis.
|Autori:||Peroni DG; Sansotta N; Bernardini R; Cardinale F; Paravati F; Franceschini F; Boner AL.|
|Titolo:||Perioperative allergy: clinical manifestations.|
|Anno del prodotto:||2011|
|Appare nelle tipologie:||1.1 Articolo in rivista|